JAMES S. MCLESTER, M.D., F.A.C.P.; HOWARD L. HOLLEY, M.D., F.A.C.P.
Electrolyte imbalance is sometimes produced by the administration of mercurial diuretics. This is an expression in large part of the depletion of the salt content of the body's extracellular fluid, and there may result a salt depletion syndrome similar to that described by Schroeder.1 This is usually seen in patients who are handicapped by a preëxisting diminution of renal reserve and is manifested clinically by lassitude, apathy, anorexia, nausea and failure of renal function.
In addition to these phenomena, an increasing edema was seen in three of our patients to whom large amounts of mercurial diuretics were being administered. We
JAMES S. MCLESTER, HOWARD L. HOLLEY. SALT DEPLETION SYNDROME WITH INCREASING EDEMA OCCURRING DURING MERCURIAL DIURETIC THERAPY(SALT DEPLETION SYNDROME WITH INCREASING EDEMA OCCURRING DURING MERCURIAL DIURETIC THERAPY*). Ann Intern Med. 1952;36:562–564. doi: 10.7326/0003-4819-36-2-562
Download citation file:
Published: Ann Intern Med. 1952;36(2_Part_2):562-564.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use